MAUDE Adverse Event Report: COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461043E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the hub broke and detached on the iris tube.The tube was placed on (b)(6) 2021 and broke on (b)(6) 2021.There was no harm to the patient.
 
Additional Manufacturer Narrative
Investigation conclusion: the customer reported the hub broke on the iris tube.The tube was placed on 4/27/21 and broke on 5/10/21.The device history record (dhr) review performed found no issues noted during the manufacturing process.The reported device was not returned for evaluation; however, a photograph was provided.Visual inspection of the photograph confirmed the report of detached component as the tubing is detached from the y-port.Manufacturing process and assembly process records were reviewed.Inspection procedures in place require 100% testing prior to product release.Product yield records were reviewed and there were no y-port detachments recorded in production over the past twelve months.A complaint history review performed identified four similar complaint have been received within the past twelve months.A potential root cause for the confirmed detachment is a workmanship issue due to insufficient solvent.A corrective action has been initiated for the installation of a new solvent dispenser for better handling of solvent in the assembly process.Additional action will not be taken a this time.This complaint will be used for tracking and trending purposes.

Brand Name
10FR 43 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11826990
Report Number1282497-2021-10196
Device Sequence Number4229777
Product Code PIF
UDI-Device Identifier20884521742199
UDI-Public20884521742199
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461043E
Device Catalogue Number461043E
Device Lot Number1043090120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date09/16/2021
Patient Sequence Number1